This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Restless Legs Syndrome Induced by Mirtazapine

Article Abstract

Letter to the Editor

Sir: Mirtazapine is a novel antidepressant, known as a noradrenergic and specific serotonergic antidepressant (NaSSA). It is an antagonist of presynaptic α2-autoreceptors and α2– heteroreceptors, resulting in an increased release of both norepinephrine and serotonin, and it also enhances noradrenergic and serotonergic neurotransmission. However, mirtazapine potently blocks 5-HT2 and 5-HT3 receptors. Although there are several studies in the literature that examine the effects of mirtazapine on sleep parameters, further study of larger groups of depressed patients is clearly needed.

 


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 63

Quick Links: Restless Legs Syndrome , Sleep-Wake